Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Ricci-semi-symmetric hypersurface of Euclidean space which is not semi-symmetric


Authors: Bahaa E. Abdalla and Franki Dillen
Journal: Proc. Amer. Math. Soc. 130 (2002), 1805-1808
MSC (1991): Primary 53B25
DOI: https://doi.org/10.1090/S0002-9939-01-06220-7
Published electronically: December 20, 2001
MathSciNet review: 1887029
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct the first explicit example of a Ricci-semi-symmetric hypersurface of Euclidean space which is not semi-symmetric.


References [Enhancements On Off] (What's this?)

  • 1. F. Defever, Solution of a problem of P.J. Ryan, preprint 1999.
  • 2. F. Defever, R. Deszcz, Z. Senturk, L. Verstraelen, S. Yaprak, P.J. Ryan's problem in semi-Euclidean spaces, Glasgow Math. J., 41 (1999), pp. 271-281. MR 2000d:53054
  • 3. R. Deszcz, On the equivalence of Ricci-semisymmetry and semisymmetry, Department of Mathematics, Agricultural University Wroclaw, Ser. A, Theory and Methods, Preprint No. 64, Wroclaw 1998.
  • 4. R. Deszcz and M. Glogowska, Examples of nonsemisymmetric Ricci-semisymmetric hypersurfaces, Department of Mathematics, Agricultural University Wroclaw, Ser. A, Theory and Methods, Preprint No. 79, Wroclaw 2000.
  • 5. Y. Matsuyama, Complete hypersurfaces with $R\cdot S=0$ in $\mathbb{E}^{n+1}$, Proc. Amer. Math. Soc. 88 (1983), pp. 119-123. MR 84h:53023
  • 6. K. Nomizu, On hypersurfaces satisfying a certain condition on the curvature tensor, Tôhoku Math. J. 20 (1968), pp. 46-59. MR 37:2138
  • 7. P. J. Ryan, Hypersurfaces with parallel Ricci tensor, Osaka J. Math. 8 (1971), pp. 251-259. MR 45:5918
  • 8. -, A class of complex hypersurfaces, Colloq. Math. 26 (1972), pp. 175-182. MR 51:1689

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53B25

Retrieve articles in all journals with MSC (1991): 53B25


Additional Information

Bahaa E. Abdalla
Affiliation: Department of Mathematics, College of Science, King Fahd University of Petroleum and Minerals, Box 859, Dhahran 31261, Saudi Arabia
Address at time of publication: Prince Sultan Private College, Riyadh 11586, P.O. Box 66833, Kingdom of Saudi Arabia
Email: b_abdalla@hotmail.com

Franki Dillen
Affiliation: Departement Wiskunde, Katholieke Universiteit Leuven, Celestijnenlaan 200B, B-3001 Leuven, Belgium
Email: Franki.Dillen@wis.kuleuven.ac.be

DOI: https://doi.org/10.1090/S0002-9939-01-06220-7
Keywords: Semi-symmetric, Ricci-semi-symmetric, hypersurface
Received by editor(s): July 28, 2000
Received by editor(s) in revised form: November 28, 2000
Published electronically: December 20, 2001
Additional Notes: The second author is a Postdoctoral Research Fellow of the Fund for Scientific Research–Flanders.
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society